Alert archive / Kansas / Flash Flood Warnings in 2018
Flash Flood Warning 20, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Sep 3, 2018, 7:05 PM CDT for Cloud County, Kansas. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2018, 7:05 PM CDT (00:05 UTC)
- Expired
- Sep 4, 2018, 1:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Cloud County, KS
The radar
The Grand Island radar (KUEX), 102 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 8:11 PM CDT | FLASH FLOOD | 2 E Jamestown, KS | BARRICADES BEING PUT UP ON FLOODED HIGHWAY APPROXIMATELY 8 MILES WEST OF CONCORDIA. |
| Sep 3, 8:15 PM CDT | HEAVY RAIN 2.6 | 1 Se Concordia, KS | RELAYED VIA WIBW-TV. |
| Sep 3, 9:30 PM CDT | HEAVY RAIN 2.12 | 1 S Concordia, KS | RAINFALL ACCUMULATION THIS EVENING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 66 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 0.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 353 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
307
WGUS53 KTOP 040005
FFWTOP
KSC029-040600-
/O.NEW.KTOP.FF.W.0020.180904T0005Z-180904T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Topeka KS
705 PM CDT MON SEP 3 2018
The National Weather Service in Topeka has issued a
* Flash Flood Warning for...
Northwestern Cloud County in north central Kansas...
* Until 100 AM CDT.
* At 704 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Around 1 to 2 inches of rain
have fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Concordia and Jamestown.
Additional rainfall amounts of around 1 to 2 inches are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3965 9793 3965 9756 3964 9756 3939 9771
3938 9793
$$
Cohen2 follow-up statements
358
WGUS73 KTOP 040115
FFSTOP
Flash Flood Statement
National Weather Service Topeka KS
815 PM CDT MON SEP 3 2018
KSC029-040600-
/O.CON.KTOP.FF.W.0020.000000T0000Z-180904T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cloud-
815 PM CDT MON SEP 3 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTHWESTERN CLOUD COUNTY...
At 811 PM CDT, local law enforcement reported roads flooded west of
Concordia. This is the result of heavy rain that fell across
portions of Cloud County. Around 1.0 to 2.5 inches of rain have
fallen, and flash flooding is occurring across portions of Cloud
County.
Some locations that will experience flooding include...
Concordia and Jamestown.
Additional light to moderate rainfall is possible in the warned area
into the early overnight hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3965 9793 3965 9756 3964 9756 3939 9771
3938 9793
$$
Cohen756
WGUS73 KTOP 040437
FFSTOP
Flash Flood Statement
National Weather Service Topeka KS
1137 PM CDT MON SEP 3 2018
KSC029-040600-
/O.CON.KTOP.FF.W.0020.000000T0000Z-180904T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cloud-
1137 PM CDT MON SEP 3 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTHWESTERN CLOUD COUNTY...
At 1135 PM CDT, Doppler radar indicated additional moderate to
locally heavy rain overspreading the warned area. Earlier rainfall
amounts of 1 to locally around 3 inches have resulted in flash
flooding, and the additional rains will have the potential to worsen
ongoing flooding.
Some locations that will experience flooding include...
Concordia and Jamestown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3965 9793 3965 9756 3964 9756 3939 9771
3938 9793
$$
CohenWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 6:50 PM CDT, 15 minutes earlier.
Area forecast discussion, Sep 3, 6:50 PM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Topeka KS 650 PM CDT Mon Sep 3 2018 ...Update to aviation forecast discussion... .SHORT TERM...(This evening through Tuesday) Issued at 338 PM CDT Mon Sep 3 2018 Another round of moderate to heavy precipitation is expected over north central Kansas tonight, moving eastward on Tuesday. Early afternoon satellite imagery depicted a broad upper- tropospheric ridge anchored over the southeastern U.S. with a corresponding southern stream trough stalled over the Great Basin. Multiple weak perturbations were noted on water vapor imagery working through the flow around the periphery of the trough, one over the Front Range and another just beginning to eject north- northeastward from the base of the trough in New Mexico. SSW to SSE flow throughout the column between the ridge and trough was pumping a deep, moist plume of Gulf moisture into the region, pushing PWATs to 2+ inches and warm cloud depths to 4+ km. A surface boundary/outflow was noted on radar extending from Dickinson to Brown counties with isentropic upglide over the cold pool generating weak convective cells that were at first struggling to maintain themselves against a subtle H800 warm nose. These showers and storms have expanded in coverage this afternoon as the cap eroded, though with marginal forcing/deep shear and multiple hodograph inflection points, little in the way of organized convection is anticipated. This boundary is expected to slowly migrate northward as its southern extent is eroded by the continued WAA. The focus remains on the heavy rain potential for tonight and into Tuesday morning. The early convection this afternoon will produce more localized heavy rainfall as it lifts northward through the region. With storm motions of 20-25 kts off the initiating boundary, any chance of heavy rainfall will hinge on whether multiple storms can train over the same locations. However, the best chance for heavy rainfall comes later tonight as a meridional band of H850 moisture convergence and upper-level kinematic forcing increases over north-central Kansas. Most HREF and deterministic models are showing the heaviest rain after 06Z, but did keep a small band of half inch QPF prior to 06Z in case convection initiates sooner. Would not be surprised to see a widespread 1-2 inches of rain with localized higher amounts before sunrise. This band of precipitation slowly slides eastward as the day unfolds on Tuesday, gradually weakening as forcing wanes. The going Flash Flood Watch was extended through the rest of the day on Tuesday as the aforementioned band of rainfall moves through the region. While the bulk of the heavy rain is expected to fall along and west of a line from Concordia to Salina, did keep a broad east buffer to the watch in case convection does overspread any of the areas that saw 3-9 inches of rain last night. Any additional rainfall in these areas would be converted into runoff and quickly escalate any flooding concerns. .LONG TERM...(Tuesday night through Monday) Issued at 338 PM CDT Mon Sep 3 2018 A persistent wet and active pattern continues through the end of the week with a more progressive weather pattern settling in by the weekend. Upper level troughing in the west will remain through Thursday before lifting northeastward on Friday. A broad fetch of moist air will continue to flow northward over the central U.S. during this time. Due to the minimal changes in the thermodynamic environment, any round of precipitation will have the potential to produce heavy rainfall. The timing of forcing mechanisms--both mesoscale and synoptic scale--for any round of rainfall are harder to resolve. A decaying trough settles southeastward during the day on Wednesday, providing a focal point for showers and storms. In addition, the remnants of tropical storm Gordon work into the Ark-La-Miss region Thursday into Friday. While the initial assessment of the event does not show too much support for a predecessor rainfall event, we will nonetheless need to watch this influx of tropical moisture. An airmass regime change will finally take place over the weekend as a transient Canadian high pressure builds southward. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 648 PM CDT Mon Sep 3 2018 Showers and isolated thunderstorms will continue spreading northward across north-central and parts of northeast KS this evening, eventually expanding eastward across other parts of north and east KS through the overnight hours into Tuesday. MVFR ceilings and visibilities will accompany the heaviest precipitation, with the greatest potential for these impacts occurring around MHK after 06Z. Around TOP/FOE, this activity will be more scattered, and confidence in prevailing MVFR conditions is somewhat less. Otherwise, VFR conditions are expected, with south to south-southeast winds expected. Wind gusts around 15-22 kt are expected on Tuesday. && .TOP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Tuesday evening for KSZ008>011-020>023- 034>036. && SHORT TERM...Skow LONG TERM...Skow AVIATION...Cohen
Hazardous weather outlook, Sep 3, 4:23 PM CDT, 2 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 423 PM CDT Mon Sep 3 2018 KSZ008>012-020>024-026-034>040-054>056-058-059-042130- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 423 PM CDT Mon Sep 3 2018 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Tonight. Thunderstorms are possible across the entire area tonight. Locally heavy rainfall could occur, with the greatest chances in north central Kansas. With ground conditions saturated from recent excessive rainfall events, flash flooding is possible. A Flash Flood Watch is in effect for north central and portions of northeast Kansas tonight. Minor river flooding will develop or continue on several rivers and creeks in north central and northeast Kansas tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The potential for additional moderate to heavy rainfall exists Tuesday. The Flash Flood Watch continues for the aforementioned areas through Tuesday afternoon. Showers and thunderstorms continue to be possible through the late portions of the week and localized flash flooding could again occur. Minor river flooding of a few rivers and creeks in north central and northeast Kansas will persist into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Local storm report, Sep 3, 1:31 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
131 PM CDT MON SEP 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST BLUE RAPIDS 39.69N 96.66W
09/02/2018 E60 MPH MARSHALL KS STORM CHASER
TREE BRANCHES DOWN.
0705 PM HEAVY RAIN 3 WSW BENNINGTON 39.02N 97.65W
09/02/2018 M3.20 INCH OTTAWA KS PUBLIC
0625 PM TSTM WND GST TESCOTT 39.00N 97.88W
09/02/2018 E60 MPH OTTAWA KS PUBLIC
0625 PM TSTM WND GST 4 SSE GREENLEAF 39.67N 96.94W
09/02/2018 E60 MPH WASHINGTON KS TRAINED SPOTTER
0853 AM HEAVY RAIN 6 N MANHATTAN 39.27N 96.58W
09/03/2018 M9.31 INCH POTTAWATOMIE KS PUBLIC
0820 AM HEAVY RAIN 5 NNW MANHATTAN 39.25N 96.60W
09/03/2018 M8.90 INCH RILEY KS OTHER FEDERAL
OVERNIGHT RAINFALL TOTAL. MEASURED AT CORP
OF ENGINEERS OFFICE.
0931 AM HEAVY RAIN 1 N MARYSVILLE 39.85N 96.65W
09/03/2018 M6.77 INCH MARSHALL KS TRAINED SPOTTER
1121 PM HEAVY RAIN 1 N MARYSVILLE 39.85N 96.65W
09/02/2018 E5.66 INCH MARSHALL KS TRAINED SPOTTER
STORM TOTAL SINCE 6:30 PM CDT.
0830 AM HEAVY RAIN MARYSVILLE 39.85N 96.64W
09/03/2018 E5.50 INCH MARSHALL KS TRAINED SPOTTER
0730 AM HEAVY RAIN 2 N MANHATTAN 39.21N 96.57W
09/03/2018 M5.50 INCH RILEY KS PUBLIC
DELAYED REPORT.
0942 AM HEAVY RAIN BLUE RAPIDS 39.68N 96.66W
09/03/2018 M5.00 INCH MARSHALL KS TRAINED SPOTTER
0730 AM HEAVY RAIN HANOVER 39.89N 96.88W
09/03/2018 M4.85 INCH WASHINGTON KS TRAINED SPOTTER
1255 PM HEAVY RAIN 5 SE ADA 39.11N 97.82W
09/03/2018 M4.60 INCH OTTAWA KS PUBLIC
OTTAWA COUNTY LANDFILL MEASURED RAIN TOTAL.
1128 PM HEAVY RAIN TESCOTT 39.01N 97.88W
09/02/2018 E4.50 INCH OTTAWA KS PUBLIC
SOCIAL MEDIA PHOTO. STORM TOTAL.
1031 PM HEAVY RAIN 1 NE MARYSVILLE 39.85N 96.63W
09/02/2018 M4.21 INCH MARSHALL KS AWOS
RAINFALL TODAY AS OF 10:15 PM.
0707 AM HEAVY RAIN 4 WSW WOODLAWN 39.77N 95.94W
09/03/2018 M4.13 INCH NEMAHA KS TRAINED SPOTTER
0705 PM HEAVY RAIN 5 NE CULVER 39.02N 97.70W
09/02/2018 M4.00 INCH OTTAWA KS PUBLIC
0711 PM HEAVY RAIN TESCOTT 39.01N 97.88W
09/02/2018 E4.00 INCH OTTAWA KS TRAINED SPOTTER
STRONG WINDS WITH THE HEAVY RAIN.
0730 AM HEAVY RAIN HANOVER 39.89N 96.87W
09/03/2018 M3.90 INCH WASHINGTON KS TRAINED SPOTTER
1000 AM HEAVY RAIN 1 SW MANHATTAN 39.18N 96.58W
09/03/2018 M3.75 INCH RILEY KS TRAINED SPOTTER
OVERNIGHT RAINFALL.
0920 AM HEAVY RAIN 4 WNW RANDOLPH 39.45N 96.83W
09/03/2018 M3.68 INCH RILEY KS TRAINED SPOTTER
OVERNIGHT RAINFALL. NEARBY NEIGHBORS
REPORTED 5-6+ INCHES OF RAINFALL.
1036 PM HEAVY RAIN TESCOTT 39.00N 97.88W
09/02/2018 E3.51 INCH OTTAWA KS MESONET
STORM TOTAL AS OF 930 PM. RAIN GAUGE IS
COLLOCATED WITH RIVER GAUGE.
0809 AM HEAVY RAIN 5 NE WOODBINE 38.86N 96.90W
09/03/2018 M3.50 INCH DICKINSON KS PUBLIC
0514 PM TSTM WND GST 4 W BENNINGTON 39.02N 97.67W
09/02/2018 E70 MPH OTTAWA KS TRAINED SPOTTER
ESTIMATED 60 TO 70 MPH WIND GUSTS, VERY
HEAVY RAINFALL.
0556 AM HEAVY RAIN CORNING 39.66N 96.03W
09/03/2018 M2.75 INCH NEMAHA KS TRAINED SPOTTER
DELAYED REPORT.
0612 AM HEAVY RAIN CORNING 39.66N 96.03W
09/03/2018 E2.75 INCH NEMAHA KS TRAINED SPOTTER
0841 AM HEAVY RAIN 4 ENE ADA 39.17N 97.82W
09/03/2018 M2.45 INCH OTTAWA KS TRAINED SPOTTER
0730 AM HEAVY RAIN 6 E HOLLENBURG 39.98N 96.88W
09/03/2018 M2.40 INCH WASHINGTON KS TRAINED SPOTTER
DELAYED REPORT.
0743 PM HEAVY RAIN HANOVER 39.89N 96.88W
09/02/2018 M2.25 INCH WASHINGTON KS TRAINED SPOTTER
FELL IN ABOUT 1.5 HOURS.
1041 PM HEAVY RAIN 2 S WASHINGTON 39.79N 97.05W
09/02/2018 M2.13 INCH WASHINGTON KS MESONET
STORM TOTAL AS OF 1034 PM.
1131 PM HEAVY RAIN WASHINGTON 39.81N 97.05W
09/02/2018 E2.00 INCH WASHINGTON KS PUBLIC
SOCIAL MEDIA POST FOR STORM TOTAL.
0700 AM HEAVY RAIN ENTERPRISE 38.91N 97.12W
09/03/2018 M1.62 INCH DICKINSON KS PUBLIC
0825 AM HEAVY RAIN 6 N WELLS 39.22N 97.55W
09/03/2018 M1.55 INCH OTTAWA KS TRAINED SPOTTER
1050 AM HEAVY RAIN CORNING 39.66N 96.03W
09/03/2018 M1.39 INCH NEMAHA KS TRAINED SPOTTER
24 HOUR RAIN TOTAL.
0457 AM FLASH FLOOD KEATS 39.22N 96.71W
09/03/2018 RILEY KS EMERGENCY MNGR
EVACUATIONS ARE UNDERWAY IN KEATS WITH
WILDCAT CREEK OVERFLOWING ITS BANKS. ALSO
EVACUATING RESIDENTS ALONG WILDCAT CREEK
INTO MANHATTAN.
0415 AM FLASH FLOOD KEATS 39.22N 96.71W
09/03/2018 RILEY KS PUBLIC
SOCIAL MEDIA IS REPORTING WATER IS COMING
OUT ITS BANKS AND OVERFLOWING NEARBY ROAD
JUST SOUTH OF KEATS ALONG THE WILDCAT CREEK.
0945 PM FLASH FLOOD 3 N CULVER 39.02N 97.76W
09/02/2018 OTTAWA KS LAW ENFORCEMENT
WATER OVER ROADWAY AT INTERSECTION OF K-18
AND 90TH ROAD.
0945 PM FLASH FLOOD 4 E ADA 39.15N 97.82W
09/02/2018 OTTAWA KS LAW ENFORCEMENT
WATER OVER ROADWAY AT INTERSECTION OF
MULBERRY ROAD AND 60TH ROAD.
0755 PM FLASH FLOOD MARYSVILLE 39.84N 96.65W
09/02/2018 MARSHALL KS PUBLIC
WATER FLOWING OVER ROADS IN MARYSVILLE.
0637 PM TSTM WND DMG TESCOTT 39.01N 97.88W
09/02/2018 OTTAWA KS TRAINED SPOTTER
2-3 INCH DIAMETER TREE LIMBS DOWN.
0405 AM FLASH FLOOD 4 N MANHATTAN 39.24N 96.56W
09/03/2018 POTTAWATOMIE KS 911 CALL CENTER
HIGH WATER HAS CAUSED A MUDSLIDE THAT IS
COVERING THE ROAD, MAKING IT IMPASSABLE ON
BLUE RIVER ROAD. OTHER NEARBY ROADS (TUTTLE
TERRACE AND TUTTLE CREEK ROAD) HAVE WATER
FLOWING OVER THE ROADS.
1010 PM FLASH FLOOD 4 S MARYSVILLE 39.79N 96.65W
09/02/2018 MARSHALL KS EMERGENCY MNGR
HIGHWAY 77 NEAR OSAGE ROAD IS CLOSED DUE TO
HIGH WATER. ESTIMATED 10-12 INCHES RUNNING
ACROSS THE ROAD. A WATER RESCUE OCCURRED ON
HIGHWAY 77.
0513 AM FLASH FLOOD KEATS 39.22N 96.71W
09/03/2018 RILEY KS PUBLIC
FAMILY NEEDED ASSISTANCE EVACUATING FROM
HOME DUE TO FLOODED WATER.
0521 AM FLASH FLOOD 1 NNW MANHATTAN 39.20N 96.58W
09/03/2018 RILEY KS 911 CALL CENTER
MULTIPLE ROADS IMPASSABLE DUE TO HIGH WATER
OVERFLOWING THE ROAD (MANHATTAN DRIVE,
DENNISON, AND CAMPBELL STREETS).
1204 AM FLASH FLOOD 3 S MARYSVILLE 39.79N 96.66W
09/03/2018 MARSHALL KS 911 CALL CENTER
BRIDGE WAS WASHED OUT NEAR THE INTERSECTION
OF E RIVER ROAD AND OSAGE ROAD.
0920 PM FLASH FLOOD 4 NNW MARYSVILLE 39.90N 96.67W
09/02/2018 MARSHALL KS EMERGENCY MNGR
HIGHWAY 77 NORTH HAD UP TO A FOOT OF WATER
CROSSING THE ROAD. WATER IS CURRENTLY
RECEDING. THERE ARE REPORTS OF MULTIPLE
STREETS FLOODED IN MARYSVILLE.
0955 AM FLASH FLOOD 1 SW MANHATTAN 39.17N 96.59W
09/03/2018 RILEY KS LAW ENFORCEMENT
ROAD CLOSURE ON FORT RILEY BOULEVARD FROM
WESTWOOD TO RICHARDS DUE TO WATER OVER THE
BRIDGE.
&&Local storm report, Sep 3, 2:17 PM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
217 PM CDT MON SEP 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM HEAVY RAIN 4 SE MARYSVILLE 39.80N 96.59W
09/03/2018 M9.50 INCH MARSHALL KS TRAINED SPOTTER
RAINFALL TOTAL.
&&
ACHSpecial weather statement, Sep 3, 4:32 PM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Topeka KS
432 PM CDT MON SEP 3 2018
KSZ009-010-021>023-032230-
Clay-Pottawatomie-Riley-Washington-Marshall-
432 PM CDT MON SEP 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RILEY...NORTHWESTERN
POTTAWATOMIE...SOUTHERN WASHINGTON...NORTHEASTERN CLAY AND
SOUTHWESTERN MARSHALL COUNTIES UNTIL 530 PM CDT...
At 432 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Blaine to 8 miles
northeast of Green to near Clay Center. Movement was north at 25 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Clay Center, Marysville, Washington, Blue Rapids, Waterville,
Clifton, Linn, Greenleaf, Morganville, Randolph, Barnes, Green and
Palmer.
LAT...LON 3948 9651 3937 9692 3926 9714 3965 9731
3987 9695 3989 9646
TIME...MOT...LOC 2132Z 177DEG 23KT 3955 9653 3954 9691 3934 9714
CohenSpecial weather statement, Sep 3, 5:09 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Topeka KS
509 PM CDT MON SEP 3 2018
KSZ008>010-020-021-032300-
Republic-Clay-Cloud-Washington-Marshall-
509 PM CDT MON SEP 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR REPUBLIC...WASHINGTON...
NORTHWESTERN CLAY...EASTERN CLOUD AND NORTHWESTERN MARSHALL COUNTIES
UNTIL 600 PM CDT...
At 509 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles west of Beattie to 3 miles northwest of
Greenleaf to 4 miles south of Aurora. Movement was north at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Concordia, Marysville, Belleville, Washington, Clyde, Hanover,
Clifton, Linn, Greenleaf, Beattie, Cuba, Morrowville, Palmer, Haddam,
Munden, Narka, Mahaska, Agenda, Oketo and Aurora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4000 9640 3985 9640 3969 9701 3931 9767
3990 9778 4000 9757
TIME...MOT...LOC 2209Z 176DEG 26KT 3989 9652 3976 9702 3939 9756
CohenSpecial weather statement, Sep 3, 6:14 PM CDT, 51 minutes before
Special Weather Statement National Weather Service Topeka KS 614 PM CDT MON SEP 3 2018 KSZ008-020-040015- Republic-Cloud- 614 PM CDT MON SEP 3 2018 ...SPECIAL WEATHER STATEMENT... At 611 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Agenda to 5 miles north of Concordia to 6 miles southeast of Scottsville. Other areas of showers and thunderstorms are moving across the region. Movement was north at 15 mph. Winds gusts of 30 to potentially 40 mph and very heavy rain will be possible with these storms. Locations impacted include... Concordia, Belleville, Clyde, Miltonvale, Glasco, Scandia, Jamestown, Courtland, Cuba, Norway, Republic, Munden, Narka, Agenda and Aurora. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4000 9737 3931 9737 3931 9793 4000 9793 TIME...MOT...LOC 2311Z 188DEG 15KT 3968 9740 3964 9769 3947 9788 Cohen
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 8:27 PM CDT | Areal Flood Advisory | TOP | Republic, Washington | 3 hr |
| Sep 3, 10:28 PM CDT | Areal Flood Advisory | TOP | Marshall, Washington | 3 hr |
| Sep 4, 12:45 AM CDT | Areal Flood Warning | TOP | Cloud | 12 hr |
| Sep 4, 12:57 AM CDT | River Flood Warning | TOP | Washington | 23 hr |
| Sep 4, 9:59 AM CDT | River Flood Warning | TOP | Marshall | 3 days |
Nearby
Flash Flood Warnings in Kansas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.